Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Unsafe sex. Had discharge, bleeding. Been on Loestrin, missed a pill. Now what?

Hello. I have been on Loestrin 20 for about 8 years now. A few weeks ago I was also on a course of antibiotics whilst continuing to take the pill . I missed one pill. Three days after starting the antibiotics I started to bleed slightly with a discharge . This continued for about 3 weeks or so and is still happening slightly now and now the discharge is brown. I have had unprotected sex whilst this has been going on and before it started and sometimes after or during intercourse there will be some blood or brown discharge. I have had spotting in the past but its never gone on for this long. I m worried.
Asked On : Sat, 23 Feb 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Mar 2013
Thank you for your query.
Actually two factors have compounded here, leading to altered bleeding.
First is that you missed a pill.
Secondly is that some antibiotics frequently react with birth control pills and reduce their efficiency
Hence, you could be facing breakthrough bleeding due to decreased efficiency of the pills.
Right now, you should test for a pregnancy if you have missed your routine period as you had unprotected sex meanwhile.
next step would be to consult your health care provider, and restart a fresh pack sincerely, after ruling out pregnancy.
Take care.
Answered: Fri, 8 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor